Drug point

Possible interaction between warfarin and cranberry juice

BMJ 2003; 327 doi: http://dx.doi.org/10.1136/bmj.327.7429.1454 (Published 18 December 2003)
Cite this as: BMJ 2003;327:1454

Get access to this article and all of bmj.com for the next 14 days

Sign up for a 14 day free trial today

Access to the full text of this article requires a subscription or payment. Please log in or subscribe below.

  1. Rafe Suvarna, senior medical assessor (rafe.suvarna@mhra.gsi.gov.uk)1,
  2. Munir Pirmohamed, professor of clinical pharmacology2,
  3. Leigh Henderson, senior scientific assessor1
  1. 1Pharmacovigilance Risk Assessment Unit, Medicines and Healthcare Products Regulatory Agency, London SW8 5NQ
  2. 2Department of Pharmacology, University of Liverpool, Liverpool L69 3GE
  1. Correspondence to: R Suvarna
  • Accepted 13 November 2003

After a chest infection (treated with cefalexin), a man in his 70s had a poor appetite for two weeks and ate next to nothing, taking only cranberry juice as well as his regular drugs (digoxin, phenytoin, and warfarin). Six weeks after starting cranberry juice he had been admitted to hospital with an INR (international normalised ratio) > …

Get access to this article and all of bmj.com for the next 14 days

Sign up for a 14 day free trial today

Access to the full text of this article requires a subscription or payment. Please log in or subscribe below.

Article access

Article access for 1 day

Purchase this article for £20 $30 €32*

The PDF version can be downloaded as your personal record

* Prices do not include VAT

THIS WEEK'S POLL